One of the side-effects of my chemo is damage to the nerves in my extremities - toes (and also now it seems soles of the feet) and fingers. It's not painful, it's not debilitating, it's just annoying. So today I got onto the internet to find out what I could do about it. As ever, I'm confused by who is in charge of my care just at this precise moment - when I'm in limbo suspended between the consultant oncologist and the surgeon. The solution is therefore to take charge myself.
I've been taking bionutrients for my gut and a supplement for my liver plus in recent days a high dose of vitamin C in preparation for surgery. But what about these fingers and toes. A quick trawl of the usual advice sites just says it might happen and that it might get better. A bit more in depth study of some US cancer-survivor chat rooms shows that (as I rather suspect it's doing) it's possible it gets even worse before it gets better (if it does). And the cause? Well something to do with B vitamins.
Now that's interesting. I can't remember if I told you that I was slightly concerned that due to the delay in my last chemo treatment I queried if I should be given another vitamin B12 injection. I asked about this several times and was assured that it wasn't necessary. I wonder if I'd be in this stage now if I'd been given another. Their argument against lacked any logic at the time, and still does.
Anyway, no use crying over spilt milk. Today I've started to take a vitamin B complex - much like the one that I started to take many years ago when I suffered very briefly from carpal tunnel syndrome. Vitamin B certainly sorted that out and perhaps that's my problem. We'll wait and see.